Alert archive / Kentucky / Frost Advisories in 2013
Frost Advisory 2, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Apr 20, 2013, 1:48 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Apr 21, 2013, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 1:48 PM CDT (18:48 UTC)
- In effect from
- Apr 21, 2013, 1:00 AM CDT
- Expired
- Apr 21, 2013, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS73 KLMK 201848 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 248 PM EDT SAT APR 20 2013 .WIDESPREAD FROST POSSIBLE ONCE AGAIN EARLY SUNDAY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210400- /O.NEW.KLMK.FR.Y.0002.130421T0600Z-130421T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 248 PM EDT SAT APR 20 2013 /148 PM CDT SAT APR 20 2013/ ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY. * TEMPERATURES...LOW TEMPERATURES IN THE LOW TO MIDDLE 30 ARE ANTICIPATED EARLY SUNDAY MORNING. * IMPACTS...WIDESPREAD FROST WILL LIKELY OCCUR OVER MUCH OF THE ADVISORY AREA. SOME LOCATIONS MAY EVEN EXPERIENCE A LIGHT FREEZE. NORMALLY COLDER AND SHELTERED LOCATIONS ACROSS THE BLUEGRASS AND LAKE CUMBERLAND REGIONS WILL HAVE THE GREATEST CHANCE TO SEE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JSD
4 follow-up statements
234 WWUS73 KLMK 202041 CCA NPWLMK URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOUISVILLE KY 440 PM EDT SAT APR 20 2013 .WIDESPREAD FROST POSSIBLE ONCE AGAIN EARLY SUNDAY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210600- /O.COR.KLMK.FR.Y.0002.130421T0600Z-130421T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 440 PM EDT SAT APR 20 2013 /340 PM CDT SAT APR 20 2013/ ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY. * TEMPERATURES...LOW TEMPERATURES IN THE LOWER TO MID 30S ARE ANTICIPATED EARLY SUNDAY MORNING. * IMPACTS...WIDESPREAD FROST WILL LIKELY OCCUR OVER MUCH OF THE ADVISORY AREA. SOME LOCATIONS MAY EVEN EXPERIENCE A LIGHT FREEZE. NORMALLY COLDER AND SHELTERED LOCATIONS ACROSS THE BLUEGRASS AND LAKE CUMBERLAND REGIONS WILL HAVE THE GREATEST CHANCE TO SEE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JSD
493 WWUS73 KLMK 210140 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 940 PM EDT SAT APR 20 2013 .WIDESPREAD FROST POSSIBLE EARLY SUNDAY MORNING. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210945- /O.CON.KLMK.FR.Y.0002.130421T0600Z-130421T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 940 PM EDT SAT APR 20 2013 /840 PM CDT SAT APR 20 2013/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY... * TEMPERATURES...LOW TEMPERATURES IN THE LOWER TO MID 30S ARE ANTICIPATED EARLY SUNDAY MORNING. * IMPACTS...FROST MAY DEVELOP AS EARLY AS 3 AM. THE FROST WILL BE MOST EXTENSIVE IN THE VALLEYS AND OTHER TYPICAL COLD SPOTS OF THE BLUEGRASS AND LAKE CUMBERLAND REGIONS...WHERE A LIGHT FREEZE IS ALSO POSSIBLE AROUND DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RAS
973 WWUS73 KLMK 210803 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 403 AM EDT SUN APR 21 2013 .AREAS OF FROST AND A LIGHT FREEZE POSSIBLE EARLY THIS MORNING. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211200- /O.CON.KLMK.FR.Y.0002.000000T0000Z-130421T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 403 AM EDT SUN APR 21 2013 /303 AM CDT SUN APR 21 2013/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... * TEMPERATURES...TEMPERATURES IN THE LOWER TO MID 30S ARE ANTICIPATED EARLY THIS MORNING. * IMPACTS...AREAS OF FROST WILL BE MOST EXTENSIVE IN VALLEYS AND OTHER TYPICALLY COLD LOCATIONS...ESPECIALLY ACROSS THE BLUEGRASS AND LAKE CUMBERLAND REGIONS...WHERE A LIGHT FREEZE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MJP
478 WWUS73 KLMK 211150 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 750 AM EDT SUN APR 21 2013 ...FROST ADVISORY TO EXPIRE... .TEMPERATURES HAVE BEGUN TO QUICKLY RISE THIS MORNING UNDER THE ABUNDANT SUNSHINE. THUS...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211300- /O.EXP.KLMK.FR.Y.0002.000000T0000Z-130421T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 750 AM EDT SUN APR 21 2013 /650 AM CDT SUN APR 21 2013/ ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS MORNING... TEMPERATURES HAVE BEGUN TO QUICKLY RISE THIS MORNING UNDER THE ABUNDANT SUNSHINE. THUS...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ KD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Apr 20, 12:07 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 20, 12:07 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 107 PM EDT SAT APR 20 2013 ...Updated Aviation Discussion... .Forecast Update... Issued at 1125 AM EDT Sat Apr 20 2013 Made a late morning update to update cloud cover over southern Indiana and the Bluegrass Region. Forecast sounding and short range mesoscale guidance points towards some scattered flat cumulus developing around 5k feet across southern Indiana and the Bluegrass. Think that partly cloudy skies are in order for a few hours through mid afternoon. Skies will clear again by early evening. Northwest winds will increase a bit towards mid afternoon, peaking around 10 to 12kt. && .Short Term (Today - Sunday)... Issued at 320 AM EDT Sat Apr 20 2013 Surface high pressure of Canadian origin will track eastward across the Ohio Valley today and tonight. Aloft, heights will increase in the wake of the deep trough. Cool conditions will continue through Sunday morning before temperatures edge closer to seasonal normals. After a frosty start this morning, temperatures are expected to top out in the mid and upper 50s under mostly sunny skies. Winds will be from the northwest, with speeds generally in the 5-10 mph range. For tonight, surface winds will be light and more northeasterly as the surface high shifts east across the Great Lakes. Should see some upper-level clouds stream overhead as a mid-level shortwave swings through the Upper Mississippi Valley. Expect another cool night tonight with temperatures in the 30s once again. Just how frosty it will get depends on how thick the cloud cover becomes and if the surface winds can hold around 5 mph through the night. Would expect some frost, especially for sheltered locations, but just not sure how widespread it will get. So for now, have added some frost for locations with favorable forecast temperatures. We should hang on to some of the clouds through the day Sunday, and winds will become southeasterly. Downslope flow and temps warming aloft should help warm temperatures at the surface, but pesky clouds, which could be somewhat thick if the GFS is correct, could offset that just a bit. Will go with low to mid 60s for highs Sunday. .Long Term (Sunday Night - Friday)... Issued at 310 AM EDT Sat Apr 20 2013 The first few periods of the long term forecast will be seasonably mild as the Ohio Valley sits in between weather systems. Although temps will begin on the chilly side Monday morning (lower 40s), expect sunny skies during the day Monday with high temps reaching the upper 60s and lowers 70s in a weak return flow. By Tues, a cold front and upper trough will approach the region bringing mostly increased cloudiness and strong southerly winds for Tues. However, some convection could creep into areas west of I-65 late in the day Tues. Generally trimmed back POPs for Tues with this forecast package. Because most of Tues looks dry with variable cloudiness especially in the east, bumped temps up above the mean guidance numbers and closer to warmer MOS guidance. Temps should have no problem reaching the lower 70s along and east of I-65 with upper 60s west of I-65. The cold front and main line of convection will arrive Tues night. 0Z suite of mid-long range model guidance are in fairly good agreement with timing and strength of features, thus, forecast confidence is increasing with this weather system. Generally the upper trough and sfc low pressure look weaker and more progressive than what we've seen in previous weeks. Strong dynamics will still be present along the front, but think that a line of steady showers with scattered embedded t-storms may be the most likely scenario for this weather system given the time of day and history of fropas/convection that we've seen over the last few weeks. Model soundings support these thoughts with strong winds profiles but meager instability at best. Soundings indicate a pretty strong cap for Tues during the day which transitions more to a moderate to heavy rain environment with a deep warm cloud layer Tues night. Still can't rule out a few t-storms with strong winds Tues night into Wed morning given the wind profiles, but think the odds are against anything severe at this point. Stay tuned though as a change in timing of this weather system could have an impact on storm intensity. The latter half of Wed through Thurs will be cool and dry behind the cold front with high temps dropping back into the mid 50s to around 60. There is some frost potential for Thurs morning as low temps drop into the mid to upper 30s, however, the latest model guidance has come in a bit warmer. Models indicate that another trough will drop into the Plains states next weekend creating another round of showers/t-storms for the Ohio Valley. However, timing and sfc features vary greatly amongst models lending to a low confidence forecast. Will stick with 20-40% POPs as a result for Fri/Sat with temps slight below normal. && .Aviation (18Z TAF Issuance)... Issued at 105 PM EDT Sat Apr 20 2013 Mostly clear skies are expected late this afternoon through early Sunday morning. High pressure will move east across the Great Lakes through late Sunday. This will result in changing wind directions. Northwest winds around 7 to 9kts will diminish to northerly around 5kt by 00z Sunday. Overnight, light winds around 5kt will veer to the northeast after midnight. Finally, east winds will increase to around 10kt Sunday afternoon. A few flat cumulus around 5k feet will not affect aviation. They will erode by around 22z. Clear skies will continue through around dawn Sunday. High cirrus will increase Sunday afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........JSD Short Term.......MP Long Term........AS Aviation.........JSD
Hazardous weather outlook, Apr 20, 10:20 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 AM EDT SAT APR 20 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211315- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1120 AM EDT SAT APR 20 2013 /1020 AM CDT SAT APR 20 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL SWEEP THROUGH THE OHIO VALLEY LATE TUESDAY THROUGH EARLY WEDNESDAY...SUPPLYING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. WHILE ISOLATED STRONG STORMS WITH GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH THIS WEATHER SYSTEM...SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD
In the hours before
Special weather statement, Apr 20, 12:02 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 102 PM EDT SAT APR 20 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-202000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 102 PM EDT SAT APR 20 2013 /1202 PM CDT SAT APR 20 2013/ ...FROST POSSIBLE ONCE AGAIN EARLY SUNDAY MORNING... WITH TEMPERATURES EXPECTED TO DROP INTO THE MID 30S EARLY SUNDAY MORNING ALONG WITH LIGHT EASTERLY WINDS...PATCHY FROST MAY FORM OVER PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY. WIDESPREAD FROST MAY BE POSSIBLE IN VALLEYS AND SHELTERED LOCATIONS. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.
Nearby
Frost Advisories in Kentucky, 2013Frost Advisories in Indiana, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.